Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 15, NWS Memphis, TN

March 9, 2012Lafayette County, Marshall County, Union County, Mississippi

NWS Memphis, TN issued this river flood warning at Mar 9, 2012, 5:04 AM CST for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Mar 9, 2012, 12:00 PM CST. It was in force for 28 min.

The area

The counties it named.

The facts

Issued
Mar 9, 2012, 5:04 AM CST (11:04 UTC)
In effect from
Mar 9, 2012, 12:00 PM CST
Expired
Mar 9, 2012, 12:28 PM CST
In force
28 min
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Lafayette County, MS, Marshall County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Tallahatchie River at Etta (ETAM6).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WGUS44 KMEG 091104
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CST FRI MAR 9 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
LITTLE TALLAHATCHIE CANAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED FRIDAY LATE MORNING
OR SOONER IF CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC071-093-145-100000-
/O.NEW.KMEG.FL.W.0015.120309T1800Z-120310T0000Z/
/ETAM6.1.ER.120309T1800Z.120309T1800Z.120309T1800Z.NO/
504 AM CST FRI MAR 9 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE TALLAHATCHIE CANAL AT ETTA
* FROM FRIDAY MARCH 09 UNTIL FRIDAY MARCH 09.
* AT 04 AM FRIDAY THE STAGE WAS...23.5 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 25.0 FEET FRIDAY MARCH 09.
* FLOOD STAGE IS 25.0 FEET.
AT 25.0 FEET,  EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY 
BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO
COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK.


$$
1 follow-up statement
185 
WGUS84 KMEG 091828
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1228 PM CST FRI MAR 9 2012

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE LITTLE TALLAHATCHIE CANAL
AT ETTA. IT DID NOT AND WILL NOT RISE AS HIGH AS FIRST THOUGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC071-093-145-091858-
/O.CAN.KMEG.FL.W.0015.000000T0000Z-120310T0000Z/
/ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1228 PM CST FRI MAR 9 2012

FORECAST INFORMATION FOR
  LITTLE TALLAHATCHIE CANAL AT ETTA
* AT 12 PM FRIDAY THE STAGE WAS 23.8 FEET AND FALLING.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 19.1 FEET TONIGHT.
* AT 24.0 FEET...WIDESPREAD FARMLAND FLOODING IS BEGINNING. SMALL 
  TRIBUTARY STREAMS ARE CAUSING BACKWATER FLOODING BETWEEN NEW ALBANY
  AND STATE HIGHWAY 30

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 3:14 AM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 9, 3:14 AM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
314 AM CST FRI MAR 9 2012

.DISCUSSION...

CURRENTLY ACROSS THE MIDSOUTH...TRAILING SHOWERS CONTINUE TO PUSH
TO THE SOUTHEAST AND EXIT THE REGION. THE COLD FRONT IS NOW LOCATED
ALONG A LINE FROM CHATTANOOGA TENNESSEE SOUTHWESTWARD TO
ALEXANDRIA LOUISIANA. TEMPERATURES ACROSS THE REGION WERE IN THE
40S WITH NORTH WINDS AT AROUND 8-10KTS.

TODAY THROUGH SATURDAY...SURFACE HIGH PRESSURE WILL BUILD IN
ACROSS THE MIDWEST BEHIND THE PASSING SYSTEM DURING THE DAY ON
FRIDAY. THIS WILL YIELD CLEAR AND DRY CONDITION ACROSS THE
MIDSOUTH THROUGH THIS PERIOD AND TEMPERATURES WILL REACH INTO THE
UPPER 50S AND LOWER 60S. DURING THIS TIME THE SURFACE HIGH WILL
DRIFT EASTWARD AND EVENTUALLY SETUP OVER THE CAROLINAS BY LATE
SATURDAY. AS THE HIGH DRIFTS...WINDS WILL VEER FROM THE NORTH TO
THE SOUTHEAST. MEANWHILE ACROSS THE SOUTHWESTERN UNITED STATES A
500MB CLOSED LOW WILL CONTINUE ITS PUSH EASTWARD...WHICH WILL SET
THE STAGE FOR THE NEXT PRECIPITATION EVENT FOR THE MIDSOUTH ON
SUNDAY.

SUNDAY THROUGH TUESDAY...MODELS SEEM TO BE IN DECENT AGREEMENT IN
REGARDS TO THE TIMING OF PRECIP MOVING INTO THE AREA. WENT WITH
SLIGHT CHANCE POPS ON SUNDAY MORNING INCREASING TO LIKELY POPS BY
LATE AFTERNOON. RAINFALL COULD BE HEAVY AT TIMES LATE ON SUNDAY
NIGHT AND MONDAY AS FORCING IS MAXIMIZED. LOOKS LIKE ANOTHER 1-3
INCHES OF RAINFALL IS POSSIBLE DURING THIS PERIOD. SOUTH WINDS
WILL LIKELY INCREASE ACROSS THE REGION ON SUNDAY AHEAD OF THE APPROACHING
SURFACE LOW AS PRESSURE GRADIENTS TIGHTEN ACROSS THE REGION DUE TO
PROXIMITY OF THE EAST COAST HIGH PRESSURE CENTER. AS FAR AS A
SEVERE THREAT...INSTABILITIES BOTH AT THE SURFACE AND ALOFT LOOK
RELATIVELY LOW. HOWEVER A FEW STRONG STORMS WILL BE POSSIBLE
ESPECIALLY IN AREAS SOUTH AND ALONG THE SURGING WARM FRONT. AS THE
UPPER LOW EJECTS TO THE NORTHEAST ACROSS THE GREAT LAKES REGION ON
MONDAY NIGHT AND INTO TUESDAY...CONDITIONS WILL BRIEFLY IMPROVE.

WEDNESDAY THROUGH SATURDAY...CHANCES FOR SCATTERED SHOWERS AND
THUNDERSTORMS WILL PERSIST THROUGH MOST OF THE THIS PERIOD AS
TEMPERATURES WARM INTO THE MID TO UPPER 70S. DEW POINTS WILL
LIKELY BE IN THE LOWER TO MID 60S ALLOWING FOR AMPLE SUPPLY OF
MOISTURE FOR ANY POSSIBLE CONVECTION. FORECAST SOUNDINGS SEEM TO
INDICATE MARGINAL INSTABILITY ON WEDNESDAY AFTERNOON DURING
PERIODS OF MAXIMUM DAYTIME HEATING. ANY DEVELOPING CONVECTION
DURING THIS PERIOD WILL LIKELY BE SURFACED BASED AND COULD MATURE
INTO SOME STRONG THUNDERSTORMS. OTHERWISE...KEPT AT LEAST SLIGHT
CHANCE POPS IN FOR THURSDAY THROUGH SATURDAY.

EXTENDED RANGE...BOTH THE GFS AND ECMWF INDICATE A STRONG
NEGATIVELY TILTED UPPER TROUGH PUSHING THROUGH THE MIDWEST ON
SUNDAY EVENING. THIS COMBINED WITH DEWPOINTS IN THE MID TO UPPER
60S COULD SET THE STAGE FOR A POTENTIAL SEVERE WEATHER EVENT. IT
IS IMPORTANT HOWEVER TO REMEMBER THAT THIS IS OVER 8 DAYS OUT AND
VARIABILITY IS HIGH IN THE MODEL FORECASTS. CONTINUED MONITORING
OF THE THIS SYSTEM WILL BE NEEDED AS NEWER MODEL RUNS ARE
RECEIVED.

CDG

&&

.AVIATION...

06Z TAF CYCLE

THE BACK EDGE OF THE RAIN IS PUSHING SOUTH WITH CONDITIONS RAPIDLY
IMPROVING TO VFR TO THE NORTH. SKIES WILL CLEAR LATE TONIGHT FROM
NORTH TO SOUTH WITH CLEAR SKIES EXPECTED FOR THE REMAINDER OF THE
TAF CYCLE.

NORTH WINDS OF 10 TO 15 KTS WILL CONTINUE THROUGH 10/00Z...WHEN
THEY WILL DIMINISH TO 5 TO 10 KTS.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  58  39  66  48 /  10   0  10  10
MKL  58  33  64  42 /  10   0   0  10
JBR  57  36  59  44 /   0   0  10  10
TUP  58  35  66  46 /  30  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 9, 3:18 AM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
318 AM CST FRI MAR 9 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
318 AM CST FRI MAR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CDG

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 6:44 PM CSTSevere Thunderstorm WarningMEGItawamba, Monroe31 min
Mar 9, 6:11 AM CSTRiver Flood WarningMEGLowndes, Monroe4 days

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.